Hail, Franklin
- When
- April 3, 2:21 PM CST
- Where
- Franklin County, 0.89 mi NE of Winchester
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.189, -86.109
An isolated thunderstorm that developed in northern Alabama along an outflow boundary in the afternoon moved northeast into southern middle Tennesse and dropped some hail on portions of Franklin County, TN.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
An isolated thunderstorm that developed in northern Alabama along an outflow boundary in the afternoon moved northeast into southern middle Tennesse and dropped some hail on portions of Franklin County, TN.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 3, 12:36 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 136 PM CDT TUE APR 3 2007 .DISCUSSION... TEMPS ARE RANGING FROM THE UPPER 70S TO THE MID 80S WITH DEWPOINTS IN THE LOW 60S. RADAR SHOWS SCT SHRA/TSRA MAINLY FROM HUN AND POINTS EAST...PROBABLY DUE TO A WEAK MID LEVEL TROF/OUTFLOW BOUNDARIES AND 80 KTS UPPER JET. STRONG SFC CDFNT PUSHING THRU MO OUT OF A LOW OVER NRN IL. THINKING FROM NOW THRU EARLY EVENING WILL BE THE BEST CHANCE OF STRONG TO SEVERE TSRA...WITH DAMAGING WINDS AND LARGE HAIL. THEN AS CDFNT APPROACHES NE AL BY LATE EVENING THE SVR THREAT WILL DROP OFF SOME TO MORE OF GUSTY WINDS AND LOCALIZED HEAVY RAIN. AS THE CDFNT MOVES SE ACROSS OUR CWA...IT WILL BEGIN TO FEEL THE EFFECTS OF AN AREA OF HIGH PRESSURE OVER SRN GA/NRN FL. THIS WILL PROBABLY LESSEN THE RAINFALL AMOUNTS OVER THE TN VALLEY WITH THE MOST RAIN IN THE NWRN ZONES AND LESSOR AMOUNTS IN OUR SERN ZONES. CDFNT THRU CWA BY WEDNESDAY MRNG WITH MUCH COOLER AND DRIER AIR PUSHING ACROSS OUR AREA. DONT THINK FROST WILL BE A PROBLEM THURSDAY MRNG DUE TO WINDS OF 5 TO 10 MPH. FRIDAY MRNG WINDS AND CLOUD COVER SHOULD KEEP THE CHANCE OF FROST TO A MINIMUM. THE CLOUD COVER ON THURSDAY NIGHT/FRIDAY IS DUE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA. ATTM BEST CHANCE OF FROST OR FREEZE LOOKS TO BE THIS WEEKEND. REST OF FCST LOOKS DRY WITH A SLOW WARMING TREND BY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 54 65 35 59 / 70 10 0 0 SHOALS 53 64 35 59 / 70 10 0 0 CULLMAN 55 65 36 60 / 70 10 0 0 FAYETTEVILLE 54 63 34 57 / 70 10 0 0 ALBERTVILLE 56 65 36 59 / 70 10 0 0 FORT PAYNE 55 64 34 58 / 70 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 PM CDT TUE APR 3 2007 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 103 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY THROUGH THIS EVENING. SINCE THE AIRMASS AHEAD OF THIS FRONT IS RATHER UNSTABLE...SCATTERED THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP DURING THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. CONDITIONS WILL BE MORE FAVORABLE ACROSS NORTHWEST ALABAMA FOR SUPERCELL THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THE MAIN THREAT FROM THESE SUPERCELL THUNDERSTORMS ARE ALSO LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS SHOULD WEAKEN CONSIDERABLY A FEW HOURS AFTER SUNSET. THE COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY FROM NORTHWEST TO SOUTHEAST TONIGHT AND BRING A LINE OF SHOWERS AND WEAKER THUNDERSTORMS THROUGH THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT ON WEDNESDAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE LATTER HALF OF THIS WEEK WITH OVERNIGHT TEMPERATURES DROPPING INTO THE 30S. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE THIS WEEKEND FOR A FROST OR LIGHT FREEZE TO AFFECT PORTIONS OF THE TENNESSEE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATER THIS AFTERNOON INTO THE OVERNIGHT. PG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.25 INCH MADISON AL PUBLIC
35 MPH AND PEA SIZE HAIL REPORTED IN SOUTHWEST HUNTSVILLE
BY THE PUBLIC.
0201 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.75 INCH MADISON AL NWS EMPLOYEE
DIME TO SLIGHTLY LARGER HAIL REPORTED AT TH PARKWAY PLACE
MALL ON SOUTH PARKWAY.
0209 PM HAIL COLLINSVILLE 34.27N 85.86W
04/03/2007 E0.75 INCH DEKALB AL PUBLIC
MARBLE TO PENNY SIZE HAIL REPORTED BY AT THE CITY HALL BY
THE PUBLIC.
&&
KWEBERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
243 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL BROWNSBORO 34.75N 86.44W
04/03/2007 E0.75 INCH MADISON AL POST OFFICE
PENNY SIZE HAIL REPORTED AT THE BROWNSBORO POST OFFICE.
&&
KWEBERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL HUNTLAND 35.06N 86.27W
04/03/2007 E0.50 INCH FRANKLIN TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN HUNTLAND BY TRAINED SPOTTER.
&&
KWEBERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 304 PM CDT TUE APR 3 2007 ALZ009-032030- JACKSON- 304 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 330 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SKYLINE...OR 8 MILES NORTHWEST OF SCOTTSBORO...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SKYLINE. CARNS. FACKLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 306 PM CDT TUE APR 3 2007 TNZ097-032045- FRANKLIN- 315 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 345 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WINCHESTER...MOVING NORTHEAST AT 20 MPH ALONG HIGHWAY 64. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. TIMS FORD LAKE. WINCHESTER. DECHERD. ESTILL SPRINGS. OAK GROVE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 310 PM CDT TUE APR 3 2007 TNZ097-032045- FRANKLIN- 310 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 345 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WINCHESTER...MOVING NORTHEAST AT 20 MPH ALONG HIGHWAY 64. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. TIMS FORD LAKE. WINCHESTER. DECHERD. ESTILL SPRINGS. OAK GROVE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. PG
The Northeast Alabama radar (KHTX), 29 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
2 hail. Local standard time, as filed.
Hail occurred at the 911 center in Winchester.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23615, 23616.